Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 22, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 28, 2018, 8:00 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2018, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 29, 2018, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
846 WHUS74 KMOB 290100 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 800 PM CDT Wed Mar 28 2018 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH THURSDAY AFTERNOON... GMZ631-632-650-655-670-675-291200- /O.NEW.KMOB.SC.Y.0022.180329T0100Z-180330T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 800 PM CDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT Thursday. * WINDS...Southeast to south 18 to 23 knots with higher gusts. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from 20 to 60 nm out. Waves 2 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
190 WHUS74 KMOB 291131 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 631 AM CDT Thu Mar 29 2018 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH THIS AFTERNOON... GMZ631-632-650-655-670-675-292000- /O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 631 AM CDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Southeast to south 18 to 23 knots with higher gusts. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from 20 to 60 nm out. Waves 2 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
664 WHUS74 KMOB 291800 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 100 PM CDT Thu Mar 29 2018 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY THIS EVENING... GMZ631-632-650-655-670-675-300000- /O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 100 PM CDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Southeast to south 18 to 23 knots with higher gusts. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from 20 to 60 nm out. Waves 2 to 3 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
372 WHUS74 KMOB 292004 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 304 PM CDT Thu Mar 29 2018 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY THIS EVENING... GMZ630-633>636-300000- /O.EXA.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 304 PM CDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. * WINDS...Southeast to south 18 to 23 knots with frequent higher gusts. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-650-655-670-675-300000- /O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 304 PM CDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...Southeast to south 18 to 23 knots with frequent higher gusts. * WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from 20 to 60 nm out. Waves 3 to 4 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 7:27 PM CDT, 33 minutes earlier.
Area forecast discussion, Mar 28, 7:27 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
727 PM CDT Wed Mar 28 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
29/06Z issuance...Moderate to occasionally strong south to
southeast surface wind flow will continue through the period.
Maybe an isolated shower overnight and Thursday morning, with
thunderstorms becoming more likely during the late afternoon.
Ceilings primarily MVFR, but IFR in and near showers and storms.
12/DS
&&
.PREV DISCUSSION... /issued 403 PM CDT Wed Mar 28 2018/
NEAR TERM /Now Through Thursday night/...28.12Z Upper air
analysis shows a highly amplified pattern with a ridge axis having
moved to off the southeast US coast. Upstream, a long wave trof
was approaching the Plains states. Between these two large scale
systems, a quasi-stationary surface frontal boundary was draped
from the OH River Valley southwest to eastern TX. Along the front
and to the southeast of the favored right rear quadrant of H30 110+
knot jet streak (creating an area of enhanced deep layer ascent),
an organized area of deep convection was ongoing over northwest LA
to east TX. Moving forward in time, organized area of storms is
progged to move eastward, approaching the Mid-South and lower MS
River Valley by daybreak Thursday. During the day Thursday, a
narrow zone of 0-1KM instability (400 to 800 J/KG) sets up across
the forecast area ahead of the encroaching convective line. This
along with favorable 0 to 6 KM bulk shear values well in excess
of 35 knots favors the potential of isolated severe storms mainly
Thursday morning into the afternoon. The main threat in any storms
that may become severe is damaging straight line wind gusts in
convective, bowing line segments. Perhaps a brief tornado. The
Storm Prediction Center maintains a slight risk of severe storms
generally along and west of a line from Greenville to Gulf Shores
AL Thursday. There will also be a limited flooding threat for
areas generally west of I-65, where training showers and storms
could result in some minor flooding issues before storms push off
to the east. Storm total rainfall over these areas generally looks
to range from 1 to 2 inches with a few localized higher amounts
possible.
By Thursday evening, what's left of any weak instability is
forecast to dissipate quickly, which lessens the severe weather
threat going forward. Frontal passage is forecast Thursday
evening. Despite this, there are indications in the high
resolution mesoscale models and SREF probabilities that patchy
fog develops overnight. This generally a function of added
surface based moisture due to Thursday's rainfall.
Along the beaches, high risk of dangerous to potentially deadly
rip currents remains in place in the near term. /10
SHORT TERM /Friday Through Saturday night/...Surface high
pressure will quickly build from the Plains states Friday morning
to the Tennessee Valley and central Gulf Coast region Friday
night, before becoming elongated from the East Coast to the Gulf
Coast Saturday and Saturday night. A deep layer dry and subsident
airmass will reside across our region through Saturday night, with
no precipitation expected. High temperatures are expected to range
near normal in the lower to mid 70s both Friday and Saturday,
while overnight lows Friday and Saturday nights actually look to
range several degrees below seasonal averages in the mid to upper
40s inland, and a little warmer in the 50s near the coast. /21
LONG TERM /Sunday Through Wednesday/...A broad zonal flow pattern
generally looks to prevail across the region Sunday and Sunday
night, followed by weak shortwave ridging aloft Monday and Monday
night. We will maintain a dry forecast underneath this pattern
through Monday night. The next cold front will approach the
forecast area Tuesday into Wednesday, and this feature when
combined with an approaching shortwave trough will support the
development of isolated to scattered showers and possibly a few
thunderstorms Tuesday and Tuesday night, with better chances
along the frontal zone Wednesday. /21
MARINE...mall craft exercise caution headlines are in place in
the near term with moderate onshore flow and seas in place. The
passage of a line of showers and embedded storms Thursday and
Thursday night brings potential of locally higher winds, waves and
seas. Cloud to water lightning also a hazard. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 28, 6:05 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 605 AM CDT Wed Mar 28 2018 ALZ265-266-FLZ202-204-206-291115- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 605 AM CDT Wed Mar 28 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Strong to severe thunderstorms will be possible Thursday across the entire outlook area, with damaging winds the main threat. A brief tornado is also possible during the morning hours. Heavy rainfall is also expected west of I-65 which could result in localized nuisance type flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-291115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 605 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms will be possible Thursday across the entire outlook area, with damaging winds the main threat. A brief tornado is also possible during the morning hours. Heavy rainfall is also expected west of I-65 which could result in localized nuisance type flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-291115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 605 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A moderate southeasterly wind flow and unsettled seas will create hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A moderate to occasionally strong southerly wind flow and unsettled seas will create hazardous conditions for small craft on Thursday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:19 PM CDT | Special Weather Statement | MOB | Washington | 56 min |
| Mar 29, 1:24 PM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| Mar 29, 3:15 PM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Mar 29, 3:53 PM CDT | Special Weather Statement | MOB | Baldwin | 37 min |
| Mar 29, 4:12 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Mar 29, 10:15 AM CDT | Special Weather Statement | MOB | Stone | 30 min |
| Mar 29, 10:19 AM CDT | Special Weather Statement | MOB | Wayne | 41 min |
| Mar 29, 10:49 AM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.